in this discussion +7 following Follow this discussion

I have recently been prescribed Zimovane 7.5mg and have ...

I have recently been prescribed Zimovane 7.5mg and have used them on 3 occasions to combat the effects of insomnia that is a side effect of taking anti depressants. While I find the benefits of unbroken sleep very welcome I don't want to become dependent on Zimovane. I would rather suffer short term with bad sleep if there is a chance I could become dependent on them in the medium to long term. Can anyone offer me any advice or experience on either dependency or the successful results they had had coming off of them? Every experience will be gratefully recieved. Many Thanks.

[i:38d8c5b4f6]This message was automatically imported from the original Patient Experience[/i:38d8c5b4f6]

F Report Share
Support this with a vote _ 0

10 Replies

  • Guest

    HI I have been prescribed Zimovane after 4 nights of no sleep due to a reoccurrance of stress and anxiety. I ended up at the hospital int hemiddle of the night my eyes so swollen from crying for four nights! Thus I now have Zmimovance. Yes they do give me sleep, but am extremely woirried about dependency. I have been told only to take then two nights on two nights off. It is my two nights off strating tonight and I dont know what to do.I cam off anxiety drugs 6 months ago and feel I should goback on them though the Dr doesn't think so as it took 10 years to come off them. But he didn't see the state I was in. Any advice.

    [i:cca1765eaf]This message was automatically imported from the original Patient Experience[/i:cca1765eaf]

    _ 0 votes F Report Share < reply to Guest

  • Guest

    I was alos on 'anxiety drugs' - for 17 years. I came off them by myself, with difficulty and with horrible physical and mental discomfort. Believe me, coming off Zopiclone is nothing like that. I was on Zopiclone (or Zimovane) for years, stopped it for 3 months last year, ended up back on them because of the need to sleep for work, and 4 weeks ago stopped again. It was hell for 3 nights or so, with insomnia, waking in sweats, panic and weird, vivid dreams, but soon began to get better. I now do the best I can to sleep using hypnotic suggestion and herbal remedies. I am honestly relieved to have got this nasty substance out of my system. I only hope pressures of work don't force me to take them again, but if they do, then it will only be for a week or two.

    [i:9634901142]This message was automatically imported from the original Patient Experience[/i:9634901142]

    _ 0 votes F Report Share < reply to Guest

  • Guest

    Keep cutting back the dose - miss a day, then retunr to half the dose, then miss a day, then quarter the does for 2 nights, then miss 2 days. Keep trying to do this until you can get off them.

    They are terribly addictive

    [i:b556834b0b]This message was automatically imported from the original Patient Experience[/i:b556834b0b]

    _ 0 votes F Report Share < reply to Guest

  • Guest

    i was started on zimovane in may as i was suffering depression due to severe pain and the ungoing mess that is my medical history and current medical probs (hypermobility syndrome, IBD(bowel bleeding) severe anaemia, recurrent ovarian cysts, popliteal entrapment syndrome that caused many arterial thrombosis and nerve damage to my leg, psoriatic arthritis (a type of autoimmune disease) syjorens syndrome and psorisis, tmjdisorder,a cystic lesion in my jaw, reccurent sinusitis) all this and im only 19 i was also sexually abused as a child and only recently spoke to my family and doctor about it. I have terrible nightmares about what happened and also about being in the hospital where i have spent so many months,though after I finished my exams in june and got a severe chest infection I came off them and I had absolutely no side effects although Im on other sedatives at night so this probably helped,Im since back on them as I wasnt able to sleep in the amount of pain im in right now even with morphine, I was contemplating jumping off the roof so one of my doctors decided I needed to get to sleep and go back onto 7.5mg to 15 if absolutely neccessary. My advice to you would be try relax at nite put lavender oil everywhere you can take and antihistime such a piriton or phenergan or a travel sicknee tablet for the first few nites you come off them then just every second nite and eventually you should be able to sleep and when you do need a little help to nod off try the antihistimine ar travel sickness tablets. I wish you the best of luck please let us know how you get on

    [i:03ac0fa506]This message was automatically imported from the original Patient Experience[/i:03ac0fa506]

    _ 0 votes F Report Share < reply to Guest

  • suzi5

    Yes, I have been taking Zimovane on and off for about 3 years. I have found half a 7.5mg tablet to be very

    effective giving me 6 hours unbroken sleep.

    No significant side effects apart from being drowsy first 30 minutes afte waking.

    BUT recently, I have had to increase the dosage to a whole tablet and suspect it is losing its effectiveness.

    GP has been very supportive and recently put me on a repeat prescription since he thinks I am using the drug responsibly. But I think I may be going back to discuss alternatives.

    I have suffered chronic insomnia all my adult life but it has become worse. I am now 52 and struggling to live a normal life. I have tried hypnotherapy, various herbal remedies, seen an alternative therapist and tried a

    variety of prescription drugs over the years.

    _ 0 votes F Report Share < reply to suzi5

  • Edenz21

    As with all drugs.

    Use only as prescribed.

    That's it.

    It allows the doctors to:

    a) see how much your taking over a period of time

    b) see how effective they are working over a period of time.

    If you take over the prescribed amount, and not as the doctor has requested. Wee'll, how can you expect to to be monitered correctly.

    The drug itself isn't actually that addictive. Its your personality that becomes addicted to it. It's the same with alcohol, caffiene etc etc.

    Yes, your body gets used to the medication over time. Of course it will, your body will change physilogically. Thats why its important to be monitered, Then a withdrawel plan, or dose increase can be assessed.

    I've been taking Zopiclone off and on for a few years. Only as perscribed, and as and when. I have never needed to increase my dose. I have taken more in a set period, and then less in another. Its closely monitered by my doctor.

    You just have to be smart with these drugs. Theyre not candy, they not there to replace the problem, only assist you in getting over the problem yourself, you must find other methods to work around it, and with the doctors / medicines help, you surely will.

    Anyhows. :D sweet dreams!

    _ 0 votes F Report Share < reply to Edenz21

  • valerie51902

    I have also been prescribed zimovane 7.5mg but have had to resort to taking 2 instead of one, but they have been causing quite bad nosea. I have been on them for 5 weeks 2 with 2 and 3 with one. please give me advice how to come off them? val from scotland

    _ 0 votes F Report Share < reply to valerie51902

  • Zia Qazi »Guest

    Hi

    I am 62 years old, My GP prescribed me Sleeping tablet nearly 2 years ago after my 2nd surgery in my lymph nodes. I wake up after 2 & 3 hours sleep but I don’t feel stress, my body needs more sleep to avoid developing lymphedema. The sleeping tablet I was taking before use to kick in after 10 to 12 hours but there wasn’t any side effects, I stopped taking those due to delay action ! I never took any sleeping tablets on regular bases. I start taking Zimovane 7.5mg since 6 months, it does work within 30 minutes, but noticed producing thick flam in my chest and my chest started wheezing ! My GP puts me on antibiotic and prednisolone (steroid) which clear the infection of my chest but GP didn’t stop my Zimovane prescription ! Now I figured out that whenever I take Zimovane for more than 2 nights it creates the same problem ! I have decided to stop these tablets. I am going to try honey and hot cup of milk in the night time.

    Sharing these outcome of Zimovane 7.5mg may help others if they had similar symptoms after taking these tablets.

    Hope we all try to rebuild our own immunity and won’t rely on any medicines.  

     

    _ 0 votes F Report Share < reply to Zia Qazi

Back to top
k

Report as inappropriate

Thanks for your help!

k

Already approved

You can't report this, it's aleady been approved by a moderator.

k

Share this

Discussion Forums' Terms & Conditions

The Patient.co.uk annual survey

Help us make Patient.co.uk better by answering our survey

No, thanksTake part!